Czechoslovak Mathematical Journal

, Volume 58, Issue 3, pp 577–593 | Cite as

2-Normalization of lattices

  • I. Chajda
  • W. Cheng
  • S. L. Wismath


Let τ be a type of algebras. A valuation of terms of type τ is a function v assigning to each term t of type τ a value v(t) ⩾ 0. For k ⩾ 1, an identity st of type τ is said to be k-normal (with respect to valuation v) if either s = t or both s and t have value ⩾ k. Taking k = 1 with respect to the usual depth valuation of terms gives the well-known property of normality of identities. A variety is called k-normal (with respect to the valuation v) if all its identities are k-normal. For any variety V, there is a least k-normal variety N k (V) containing V, namely the variety determined by the set of all k-normal identities of V. The concept of k-normalization was introduced by K. Denecke and S. L. Wismath in their paper (Algebra Univers., 50, 2003, pp.107–128) and an algebraic characterization of the elements of N k (V) in terms of the algebras in V was given in (Algebra Univers., 51, 2004, pp. 395–409). In this paper we study the algebras of the variety N 2(V) where V is the type (2, 2) variety L of lattices and our valuation is the usual depth valuation of terms. We introduce a construction called the 3-level inflation of a lattice, and use the order-theoretic properties of lattices to show that the variety N 2(L) is precisely the class of all 3-level inflations of lattices. We also produce a finite equational basis for the variety N 2(L).


2-normal identities lattices 2-normalized lattice 3-level inflation of a lattice 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    I. Chajda, S. L. Wismath: Externalization of lattices. Demonstr. Math. To appear.Google Scholar
  2. [2]
    A. Christie, Q. Wang, S. L. Wismath: Minimal characteristic algebras for k-normality. Sci. Math. Jpn. 61 (2005), 547–565.MATHMathSciNetGoogle Scholar
  3. [3]
    W. Chromik: Externally compatible identities of algebras. Demonstr. Math. 23 (1990), 345–355.MATHMathSciNetGoogle Scholar
  4. [4]
    G. T. Clarke: Semigroup varieties of inflations of unions of groups. Semigroup Forum 23 (1981), 311–319.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    K. Denecke, S. L. Wismath: A characterization of k-normal varieties. Algebra Univers. 51 (2004), 395–409.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    K. Denecke, S. L. Wismath: Valuations of terms. Algebra Univers. 50 (2003), 107–128.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    E. Graczyńska: On normal and regular identities. Algebra Univers. 27 (1990), 387–397.MATHCrossRefGoogle Scholar
  8. [8]
    E. Graczyńska: Identities and Constructions of Algebras. Opole, 2006.Google Scholar
  9. [9]
    J. Płonka: P-compatible identities and their applications in classical algebras. Math. Slovaca 40 (1990), 21–30.MATHMathSciNetGoogle Scholar

Copyright information

© Mathematical Institute, Academy of Sciences of Czech Republic 2008

Authors and Affiliations

  1. 1.Dept. Algebra and GeometryPalacký UniversityOlomoucCzech Republic
  2. 2.Math/C.S. Dept.University of LethbridgeLethbridgeCanada

Personalised recommendations